Pernicious Anaemia Society
15,925 members11,153 posts

B12 injections and acne

Plz help. I've been having b12 injections 6 over a two week period after the 3 one I noticed a break out in spots. Buy the 6th one my face has acne An is so sore. Why does this happen. An will it clear up has any one had this problem An how long did it take to clear up I was feeling better after injections but now I feel so down again now

3 Replies
oldestnewest

Hi there ☺.... I've been on every other day injections since July and never had acne in my life...I have it really bad 😔... I've just started to cut my injections down to one a week for the past few weeks and the improvement is fantastic ☺... Nearly all gone!!!!!!.... But to answer your question... It veries from person to person...it made me feel really down to start with... But when I started to feel soooo much better.... It didn't really matter... ☺.. I've heard some people on the forum say they've had it and it went after the initial loading doses... Good luck anyway and all the best for the future ☺

1 like
Reply

most likely explanation is that it is the micro-organisms on your skin reacting to the higher levels of B12 by excreting a toxin that your skin is reacting to.

For some people it gets better with time and disappears entirely - for others it can be a regular recurrence each time they have a maintenance dose.

suggest you speak to your GP/pharmacist - they may be able to suggest a suitably medicated wash that would at least help ease things.

It can be worse when you start loading doses as it seems to be a period when the immune system goes into overdrive so you react more violently than you normally would.

Reply

Yes it does happen. It will go away itself after about 6 months.

Try not to pick the spots as it will make it worse.

You can use steralised needles (like the one you use to test for diabetes). Just prick the spot and press gently and press gently to wipe and then leave to recover, that way it won’t leave marks.

Pressing too much and messing with those spots will leave scars. Resist the temptation.

You can use face wash for spots once or twice daily (morning and night) which will help a little.

All face washes for spots do the same thing, just don’t use too much, that will give you dry skin.

If spots don’t go away within 6 months then get further help from gp.

Reply

You may also like...